Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 340, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 17, 1994, 5:42 AM CDT for Nowata County, Washington County, Oklahoma. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1994, 5:42 AM CDT (10:42 UTC)
- Expired
- Jul 17, 1994, 6:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Washington County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 10.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 171043 SVRTUL OKC105-147-171145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 542 AM CDT SUN JUL 17 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY...NORTHERN WASHINGTON COUNTY AT 540 AM NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF VERY STRONG THUNDERSTORMS EXTENDING FROM INDEPENDENCE KANSAS TO 10 MILES NORTHWEST OF COPAN. THESE STORMS WILL HAVE INCREASING POTENTIAL TO PRODUCE DAMAGING WINDS AS THEY MOVE SOUTHEAST AT 35 MILES AN HOUR INTO NORTHERN WASHINGTON AND NORTHERN NOWATA COUNTIES. THE TOWNS OF COPAN...WANN AND SOUTH COFFEYVILLE ARE IN THE PATH OF THESE STORMS. DAMAGING WINDS WITH GUSTS UP TO 65 MPH WILL OCCUR WITH THIS LINE OF THUNDERSTORMS. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER IMMEDIATELY IN THE LOWEST FLOOR OF YOUR BUILDING OR HOME. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. IF YOU ARE IN A MOBILE HOME YOU SHOULD MOVE TO A MORE SUBSTANTIAL STRUCTURE IF ONE IS NEARBY. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:37 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 17, 3:37 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 AM CDT SUN JUL 17 1994 W/LINE OF STRMS HEADED TWD FA TO OCCUPY MY TIME WL TRY TO KEEP THIS BRIEF. MCS IS ROLLING ESE TWDS NE OK. BUT ? IS WL IT STILL BE ARND BY 12Z. WLD THINK THAT IT WL BE WEAKENING BY THEN AND PERHAPS DYING OUT. WL UP POPS JUST A BIT FROM ORIGINAL THINKING FOR TDY IN NRN ZNS. ETAX SEEMS TO HV A BETTER HANDLE ON THE S/W COMING OUT OF THE ROCKIES THAT GOT THIS SYSTEM GOING. BUT INTERESTINGLY BY 00Z MON QVEC FORCING AT H85/H7 ARE PRETTY SIMILAR W/BEST UVM INDICATED IN NW PART OF FA. COULD BE SOME REDEVELOPMENT THERE LATER THIS AFTERNOON DEPENDING ON HOW WELL ATMOS RECOVERS FROM THIS MRNGS ACTVTY. CAN'T DISCOUNT THE POSSIBILITY OF ANOTHER MCS TNGT ALTHO MDLS ARE JUST SHOWING A WK IMPULSE IN NRN KS BY 12Z MON. XCPT FOR MAYBE SOME LINGERING PRECIP IN THE FAR NE DURG THE MRNG WL TRY TO MAKE FCST FOR MON PRECIP FREE. FWC TEMPS DON'T LOOK TOO OUT OF LINE SO MY NMBRS ARE FAIRLY CLOSE SAVE A FEW ADJ. PRELIM NMBRS TUL 91/74/93 421 MLC 94/73/95 211 BVO 93/72/95 421 IDB 93/71/94 111 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:11 PM CDT | Flash Flood Warning | TSA | LeFlore | 2 hr |
| Jul 17, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| Jul 17, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.